MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Model Number PNML6F088904
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2019-02193.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the vertebral artery using a neuron max 6f 088 long sheath (neuron max).During the procedure, while attempting to advance the neuron max into the target vessel, the physician experienced resistance and the neuron max kinked at the distal one third portion; therefore, it was removed.The physician then advanced a new neuron max; however, resistance was experienced again and the same issue occurred.Therefore, the neuron max was removed.The procedure was completed using another sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the neuron max was kinked approximately 78.0 cm from the hub.Conclusions: evaluation of the two returned neuron max¿s confirmed kinks on their distal shafts.If the device is advanced against resistance, damage such as a kink may occur.Based on the reported complaint, the root cause of resistance experienced during the procedure could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9379325
Report Number3005168196-2019-02194
Device Sequence Number14017718
Product Code DQY
UDI-Device Identifier00814548012179
UDI-Public00814548012179
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2022
Device Model NumberPNML6F088904
Device Catalogue NumberPNML6F088904
Device Lot NumberF90457
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Date Report Sent to FDA01/01/2005